Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Came off nuvaring birth control. Started irregular periods. Diagnosed with bicornuate uterus. How to regulate periods?

May 2013
User rating for this question
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi, I used to be on Nuvaring birth control, for about 2 years from 2007 until XXXXXXX 2009. Prior to using Nuvaring my periods would occur every 25-28 days and would last 7-8 days with cramping on first day and 2 days of heavy bleeding and the last 2 days would usually be very light. Since coming off Nuvaring 3.5 years ago my periods have never returned to normal. My family doctor seems to think this is OK. I have had an ultrasound where it was discovered I have a bicornate uteris, I have pap smears annually that have never revealed any issues. My periods now are very frequent with up to a week of spotting before hand. To give you an idea: Apr. 28 Spotting started until May 2 where period started with cramps and period lasted until May 7. Then spotting again May 25 until period started May 28 (cramping on day 1) until XXXXXXX 2. Spotting on XXXXXXX 18, Period started XXXXXXX 22 until XXXXXXX 29. And spotting has just started AGAIN on July 7. No spotting on the July 8-9 and spotting again yesterday and today (July 11). I am getting very frustrated as my doctor seems to think this is normal and will work itself out. Other symptoms: I'm usually tired, can sleep for long periods of time at night (9-10 hours) and still not feel fully rested, and can be moody at times/"not feel like myself". I'm about 5'6 and weigh 128 pounds I exercise and eat a healthy diet. I desperately would like to return to a normal cycle. Thank you in advance!
Posted Sat, 28 Jul 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 36 minutes later
Thanks for the query.

according to your description the possibilities are,

-irregular ripening of the endometrium:
means when ovulation occurs the follicle will become corpus luteum and secrets hormones, in case of this disorder there will be inadequate formation of corpus luteum, so both estrogen and progesterone will be low to support endometrial growth,
because of this you will have slight bleeding prior to start of proper flow,

-thyroid disorders: fluctuations in the thyroid hormone levels can also cause menstrual irregularities.
which can also lead to tiredness and mood fluctuations etc.

so now you consult your gynecologist and get,
-physical examination,
-ultrasound to measure endometrial thickness etc,
-hormonal analysis for LH,FSH,estrogen and progesterone,
-thyroid profile,
depending on this primary workup the exact cause of your problem can be identified and treatment can be given.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor